Xanax and Darvocet mix

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2008
Total Posts : 4
   Posted 9/26/2008 10:48 AM (GMT -6)   
Hi, i have a long story but will make it short to sum it up. In july i was diagnosed as having an Ibuprofen allergy all of the sudden. My OB put me on Darvocet, I forgot to tell her i was taking Xanax as well. The pharmacy never questioned and filled it for me anyways. I took it right before bed one night and realized that i had also taken a xanax earlier in the day. I felt so off and not right when i went to bed that night. Ever since that day, i have had MASSIVE symptoms, numbess, tingling, memory loss, pain, and so many more. I have been tested up and down, by every type of MD and they can find nothing wrong with me. Im questioning wether taking these 2 together has maybe hurt me in some way. I just need to rule out everything i can. Thanks soo much!!!!

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 9/26/2008 11:21 AM (GMT -6)   
I take Xanax for my anxiety and also take Percoset for my chronic pain. I don't have any problems with taking the two together. I am wondering if you are panicking because you weren't sure of the drug combo. I know there are others who take benzo's with pain meds and don't have any issues either. Hope that helps.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.

New Member

Date Joined Sep 2008
Total Posts : 4
   Posted 9/26/2008 2:29 PM (GMT -6)   
Thanks for that. The reason I was asking is because I found out that Xanax and Darvocet mixed toegther is a Major drug-drug interaction which can shut down the CNS. Obviously this didnt happen to me, but I was wondering, due to my above symptoms, did this maybe affect me at some point.

Veteran Member

Date Joined Jul 2005
Total Posts : 1952
   Posted 9/26/2008 3:20 PM (GMT -6)   

I understand your concern. Having the symptoms show up just then - and I believe you said they're continuing - will certain make you fear the worst. You've had lots of tests; do your doctors have suggestions for what to check further? Have they offered any explanations, or only been able to rule things out?

It can be so discouraging not to know why you're feeling "wrong." If you have a good relationship with your doc, I'd suggest that you ask him/her what can be considered next or what can be done to get rid of your symptoms. Asking questions is one of the best ways to be proactive about your health, and it always makes me feel less anxious to know that I'm staying focussed on the issue and getting the information I need in order to be healthy.


New Member

Date Joined Sep 2008
Total Posts : 4
   Posted 9/26/2008 4:38 PM (GMT -6)   
Ya it does get frustrating. My primary MD has sent me to an OB, GI, Therapist, and Neurologist for all of the random symptoms i am having. All of them have come up with no answers and no suggestions from either of them.

The OB said just to cut out gluten/wheat
The GI said to eat more wheat and fiber
The neurologist said to exercise more
And my Therapist, who i have been seeing for 3 yrs now, says it isnt depression or any psych issue, it has to be physical.

Since they have basically tested me for EVERYTHING (lol) I was just trying to think about when they started happening and what was going on in my life at that point. The xanax and darvocet were one of the 3 things i could think of. Just couldnt find too much info about it online, so figured id give it a shot and post this. The other things i was thinking it was: i had switched brand of cigarettes or/and the chance my endometriosis has spread to other parts of my body (my ob said this isnt possible but i have found many online articles saying it can and does).

I turly appreciate your responses!! Thank you so much again!!!

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 9/26/2008 5:55 PM (GMT -6)   
I am also on valium ( not xanax ) as well as Morphine and percocets and I have had not a problem

I am really sorry you have to go thru what you are

I also am very interested by what is happening to you and would sure like you to know we are hoping you DO find out what is actually going on and will keep us posted if you find out anything ......

BTW Welcome to Healing Well ..........

STay with us

  DX With Crohns,Pyoderma Gangrenosum,Anxiety/Panic,Fibro & Other DD
                                    Donate at  www.healingwell.com
Moderator @ Alzheimer's,Co Mod @ Anxiety/ Panic,Co Mod @ Crohns 
                                    FIGHT the FIGHT with all YOU HAVE
               Look For The GOOD,Even At Your Lowest
     Listen To Your Heart,Look Inside Yourself,Understand You

Veteran Member

Date Joined Dec 2006
Total Posts : 707
   Posted 9/26/2008 8:12 PM (GMT -6)   
I take Xanax and Darvocet each day at the same together and have never experienced any problem.  If you have some concern about taking the two together and question if they are what is causing your problems, it would be a good idea to talk to your doctor.  Each person reacts differently to meds and combinations of them.  I am sorry you are experiencing so many problems.  Many of us here, me included, have been in your shoes with lots of symptoms and negative test results.  I truly understand how frustrating this all can be.  Please keep us updated on how you are doing.

Anxiety 2007; IBS 2004; Chronic Hives 2002.  Medications:  Allegra, Zantac, Xanax, Darvocet.

Veteran Member

Date Joined Jul 2006
Total Posts : 2721
   Posted 9/26/2008 8:46 PM (GMT -6)   


I just wanted to say hi and welcome to HW. I only have experience with xanax but it seems our other members have some great advice for you. Please stay with us and keep posting

:-) Meg
Co-moderator Anxiety/Panic
Panic Attack Survivor
Weekend Warrior Princess

New Member

Date Joined Sep 2008
Total Posts : 4
   Posted 9/26/2008 9:38 PM (GMT -6)   
Thanks for the welcome everyone!! I will keep you updated on how it goes =)

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 9/27/2008 5:32 AM (GMT -6)   
Good Morning, this is Kitt and welcome   to HW.
I had a question about one of my meds so I called the Company that makes the drug to report what I considered  I felt could have been an adverse reaction to the drug.  I would report it to both manufacturers.  They then have a record of it and will even send a letter to your Doctor to investigate your concern.
Keep notes of any phone calls you made at what response your received.
Sorry you are having this problem.
Take care and keep posting.

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 12:33 AM (GMT -6)
There are a total of 2,709,942 posts in 298,856 threads.
View Active Threads

Who's Online
This forum has 153377 registered members. Please welcome our newest member, vnvnnetvc98.
187 Guest(s), 8 Registered Member(s) are currently online.  Details
redseal25, bluelyme, lucynethel (OR Just Mike), Girlie, Lymiemomster, Bhutan boy, Another Worried Wife, celebrate life

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer